Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|frogger2013 - Mon Mar 23, 2009 3:50 am|
About three years ago, I was on depo for about one year. I had very irregular periods throughout the whole year so I switched to an oral contraceptive, which regulated my menstrual cycle with no problem. It has been almost two years since I have used any kind of contraception. Now my cycle is irregular again. On Feb. 1, I started my period as expected and it lasted for about a week as it usually does. Then about a week later I bled for another five days or so. What could be the cause of this and could I still be having some effects from the depo? So, since about the 18th of feb. I have not had my period or any sign of it.
|Debbie Miller, RN - Tue Mar 24, 2009 11:23 am|
It is considered normal to sometimes experience unexpected bleeding, whether the period is missed or as in this case, extra. If you are sexually active and worry about a missed period, take a home pregnancy test. Otherwise, don't worry and see how things work out on their own. Chances are your body will regulate itself hormonally.
|frogger2013 - Tue Mar 24, 2009 5:10 pm|
But is this normal 3 years after stopping the depo, and almost two years of absolutely no contraception?
|Debbie Miller, RN - Fri Mar 27, 2009 4:53 am|
It can be normal regardless of depo use. I would not say it is because of the depo. Most women experience this at times.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.